My 16 year old son is currently in treatment for his 3rd recurrence of C-diff. He has been on 2 rounds of Flagyl and is now on Vancomycin. He had a colonoscopy that showed mild colitis (consistent with resolving OR early infectious colitis) in the descending colon. His colon had diffuse pattern of erythematous lesions throughout--which GI said that he had never seen before. His CT scan was normal. His blood work is all in the normal range or very close to it. The problem is that he has sharp pain in lower right (not appendicitis--but says that the pain feels like that) and left quadrants still, and a general "yucky" feeling. This is day 8 of Vanco. He doesn't want to do anything. (he likens it to how you feel when you have the flu). Pain may subside when he lays very still, but not always. Pain is worst when standing or when he is hungry. Our GI says that the pain does not make sense to him. ANY ideas would be appreciated. Can colitis make you feel this bad?
It might be possible the C-Diff has perforated the intestines some place and there is a leakage into the abdominal cavity. This happened to my mother after hip surgery.
Definitely have him checked for leakage. C-Diff can be wicked and very difficult to cure.
Learn what you can about pseudomembranous colitis and Henoch-Schonlein purpura colon, both cause abdominal pain along with other symptoms. Learn all you can about C-Diff. The internet searching is a good place to start.
If your doctor has never seen the lesions like your son has, then you should see a doctor who has special interest and vast experience in treating C-Diff. C-Diff is not to be fooled around with, it killed my mother.